# SDR V94R2019022831002

- Difficulty date: January 29, 2019
- Submitted: February 28, 2019
- Operation: Air carrier
- Aircraft: N700FP
- Make and model: Socata TBM 700
- Aircraft serial: 142
- Aircraft time: 2,100 hours, 1,800 cycles
- System (JASC): 2210 · Autopilot System
- Part: Roll Pin
- Condition: Backed Out
- Location: Servo Driveshaft
- Part time: 9,999 hours, 9,999 cycles
- Component: Servo, King, KS270A
- Component part number: 065005923
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ROLL PIN THAT HOLDS PINION GEAR ON SERVO DRIVESHAFT WORKED ITS WAY OUT SO THAT THE GEAR SLIPPED ON THE SHAFT AND THE SERVO WAS MECHANICALLY DISCONNECTED FROM THE FLIGHT CONTROLS.  THE SYSTEM DID NOT PROVIDE ANY WARNING OF THIS FAILURE.  IT IS ALSO LIKELY THAT A PREVIOUS PITCH TRIM RUNAWAY CAN BE ATTRIBUTED TO THIS FAILURE BECAUSE PERHAPS THE PIN LODGED ITSELF BETWEEN THE GEAR AND CASE OF THE SERVO ON THE WAY OUT.  THIS WOULD CAUSE THE SERVO TO JAM AND IT WOULD SENSE EXCESS TORQUE CAUSING THE PITCH TRIM TO ATTEMPT TO COMPENSATE.  FORTUNATELY, THIS HAPPENED AT HIGH ALTITUDE IN A REMOTE AREA NOT NEAR OTHER AIRCRAFT AND IT RAN AWAY NOSE UP.  HOWEVER, AT LOW ALTITUDE WITH RUN AWAY NOSE DOWN TRIM, IT COULD CAUSE A FATAL ACCIDENT.  IN THIS CASE, AT HIGH CRUISE SPEED, THE AIRCRAFT CLIMBED 1000 FEET BEFORE THE PILOT WAS ABLE TO CORRECT THE ALTITUDE DEVIATION.
